MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB25A
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11.Additional narrative.Surgical/percutaneous intervention is indicated or performed, or harm occurred due to the device, or there is a device malfunction that could cause or contribute to a serious injury.This event is considered a serious injury.H3: product evaluation.Customer reports of difficulty seating and perivalvular leak were unable to be confirmed through visual observations.As received, leaflet 1 had a 6mm cut near commissure 1 and edges of cut appeared to match up.Reference measurements were taken; the external sewing ring diameter measured to be approximately 30 mm and the stent diameter measured to be approximately 25 mm.X-ray demonstrated wireform intact and frame partially expanded.Frame remained crimped around commissure 2.No other visible inconsistencies were observed on the valve.Suture holes were visible near all three black stitch markings on the sewing ring: one suture hole near each.
 
Event or Problem Description
It was reported that a 8300ab 25mm aortic valve was explanted on pod #7 due to perivalvular leak.A 8300ab 27mm was implanted in replacement.As reported the sizers had good fit in the annulus, however surgeon stated there was difficulty seating the valve.Per medical records the patient initially underwent avr and cabg x 2.The patient had extensive calcification of the ascending aorta that was removed on the left side.There was good apposition of the valve to the annulus and the patient was transferred to icu in stable condition.Post-operative echo showed perivalvular leak.On pod #7 the patient underwent redo-avr and aortic root enlargement.The leak was found between the right and the left coronary cusp.This was mostly perivalvular leak around the stent of the valve.A new 8300ab valve was used in replacement with good apposition to the annulus.The patient was transferred to icu in stable condition.Per product evaluation customer reports of difficulty seating and perivalvular leak were unable to be confirmed through visual observations.As received, leaflet 1 had a 6mm cut near commissure 1 and edges of cut appeared to match up.Reference measurements were taken; the external sewing ring diameter measured to be approximately 30 mm and the stent diameter measured to be approximately 25 mm.X-ray demonstrated wireform intact and frame partially expanded.Frame remained crimped around commissure 2.No other visible inconsistencies were observed on the valve.Suture holes were visible near all three black stitch markings on the sewing ring: one suture hole near each.
 
Additional Manufacturer Narrative
H11.Additional narrative: updated h6.Paravalvular/perivalvular leak (pvl) refers to blood flowing through a channel between the sewing ring of the implanted valve and the cardiac tissue due to an insufficient seal of the valve to the annulus.Annular calcification is also a risk factor for the development of peri-operative pvl, as the bioprosthesis may not seat properly after debridement.Technique related factors during implantation, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Anatomical factors may also create difficulty seating the bioprosthetic valve, resulting in pvl.A device history record (dhr) review was performed, and no relevant non-conformances were identified.There is no evidence to suggest a manufacturing non-conformance contributed to this event.Based on the information available, the most likely root cause is patient factors, including the patient had extensive calcification of the ascending aorta.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
one edwards way
mle fl2
irvine, CA 92614
9492503859
MDR Report Key23992591
Report Number2015691-2026-10233
Device Sequence Number18697718
Product Code LWR
UDI-Device Identifier00690103194500
UDI-Public(01)00690103194500(17)281204
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8300AB25A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age84 YR
Patient SexMale